Welcome! Log in or Register

Tesco Extra Power Pain Relief

  • image
13 Reviews
  • Targets pain quickly
  • Work well
  • None for me
  • Write a review >
    How do you rate the product overall? Rate it out of five by clicking on one of the hearts.
    What are the advantages and disadvantages? Use up to 10 bullet points.
    Write your reviews in your own words. 250 to 500 words
    Number of words:
    Write a concise and readable conclusion. The conclusion is also the title of the review.
    Number of words:
    Write your email adress here Write your email adress

    Your dooyooMiles Miles

    13 Reviews
    Sort by:
    • More +
      30.10.2014 14:36
      Very helpful
      (Rating)

      Advantages

      • "Targets pain quickly "
      • Effective
      • "Reasonably priced"

      Disadvantages

      • "None for me "

      Effective for the more acute pain



      We must all get those times, unfortunately, when plain old paracetamol or ibuprofen just aren't strong enough to cope with the pain. Hopefully, this doesn't happen too often.

      I always keep some extra strength painkillers in the home, although I don’t mind which brand BUT I rarely pay a lot for well-known brands of painkillers. I honestly feel that supermarket or chemists own painkillers are just as effective as the much more expensive branded ones.

      I have some of these in my handbag at the moment but they are caplets rather than tablets. I also buy tablets as my husband and my son don’t mind taking tablets. I keep these in my medicine store. I prefer caplets or capsules (when possible) personally.

      I usually choose to take extra strength pain relief for the treatment of a bad headache or migraine or, if I'm suffering with a particularly bad cold or ache.

      Fortunately I don’t need to take extra strength very often but I do find that most headaches are remedied much better with extra strength medication and a combination of active ingredients rather than the normal ones.

      Tesco Extra Power Pain Relief tablets are a mixture of three active ingredients. These are:

      Paracetamol (200 mg)

      Aspirin (300 mg)

      Caffeine (45 mg)

      *They also contain sorbitol

      One or two of these tablets, or caplets, should be swallowed with plain water no more than every four hours if required and NO MORE than six should be taken in a twenty-four hour period.

      * They are not recommended for anyone under sixteen years of age.

      ~~OVERALL~~

      I always find that these tablets or caplets work very well. I am sure that they work every bit as well as branded pain relief medication.

      I find this form of pain relief to be gentle enough on the stomach, although for some they may not be as easy on the stomach as plain paracetamol, being a combination.

      The combination of ingredients works well, in my opinion. I also find that the tablets get to work quickly on the more acute type of pain.

      And at £0.55 for sixteen caplets they have to be worth it!

      Comments

      Login or register to add comments
    • More +
      17.10.2014 22:55
      Very helpful
      (Rating)

      Advantages

      • Cheap
      • "Work well"
      • "Work quickly"

      Disadvantages

      Bargain priced pain relief.

      I bought these tablets in my local Tesco store and they cost a very cheap 55p for a box of 16 caplets.
      For me brand is not important when it comes to paracetamol products and the like as the active ingredient is usually the same in cheaper brands as the more expensive brands so these are great for me. I would recommend them to others too as even though they are not branded they work just as well as branded ones.

      These caplets are the Extra Power Pain Relief ones which contain Paracetamol, Aspirin and Caffeine which for me makes them perfect for hangovers! I don't get them often as I don't tend to drink alcohol very often but when I do get a hangover these are my first port of call.

      They are very easy to take with a glass of water and they do settle the headache very soon, and due to the caffeine they also wake me up and stop me feeling so zombified!

      I also use these if I get a monster of a headache during the day as they to act quickly and perk me up which is what I want from a paracetamol product.

      These are a fraction of the price of branded products of the same type and work just as well so I would highly recommend them to anyone. They do contain Aspirin though so be aware of this as I know some medical conditions mean this cannot be taken.

      I tend to seek these out more often than any other brands and I will make a trip to Tesco specifically for these as they are great and cheap.

      Thanks for reading x

      Comments

      Login or register to add comments
    • More +
      11.05.2013 09:22
      Very helpful
      (Rating)

      Advantages

      Disadvantages

      An ever-present in my medicine cupboard, definitely recommend & excellent value

      Tesco Extra Power Pain Relief are my pain killer of choice, if that doesn't sound like I have a problem! Up until about 10 years ago, I was an Anadin Extra girl when I had a bit of an eye-opening that the brand was irrelevant, and the active ingredients was what I needed to look at. Up until then I had been suckered in by the Anadin advertising campaigns telling me how they would get to my pain FAST, and to be honest that was all I wanted to hear!

      But these tablets have the identical active ingredients in the identical measure to Anadin Extra. Each tablet contains 300mg aspirin, 200mg Paracetamol and 45mg caffeine.

      For the next bit - I'm no expert, or doctor or science-bod! But as I understand (or believe) it - the aspirin part acts as an element of anti-inflammatory, paracetamol is the main pain-relieving element, whilst the caffeine is the stimulant which either increases the actions of the other elements, or perks you up a bit, or both depending on your viewpoint. I'm not a great bearer of pain, so if I have a sign of a headache or backache, I'm reaching for these because somewhere in those ingredients, in those quantities, I know it will act on my pain.

      Sure enough, I would say that these tablets - I take two at a time - work to relieve most of my headaches and noticeably reduce any back pain within 10 minutes. Even stubborn headaches or hangovers are gone within two doses (which you can take 4 hours apart).

      The packet lists uses for mild to moderate pain, listing all the usual ailments, and also mentions muscular aches, joint swelling and stiffness and fever. As usual, when you buy these there is an age restriction and the usual restrictions on how many you can buy at a time (2 packets of anything containing Paracetamol). There is a caution section on the back covering all areas like what to do in case of accidental overdose, if pain persists, if pregnant, keeping out of reach of children etc. There are 16 of these per pack, and I usually buy two at a time, as I always like to know I have some to hand if a headache or backache creeps up.

      The 16 come in two strips of 8, on a blister strip which you pop the tablets through the paper/foil by pressing the white plastic part of the pack. Occasionally they sometimes have a tendency to snap in half when trying to push them through the foil backing - in which case you get a very bitter taste when taking them. As a rule, I run my thumb nail alongside the tablet before pushing them through, this gives a helping hand to ensure they stay in one piece. In terms of actually taking them, I find them very easy to swallow. They aren't coated, but they are smooth (provided in one piece) and have no taste, so a half glass of water and both are easily taken.

      These are usually available for around 50p a packet, compared to Anadin Extra which are upwards of £2 for what is essentially the identical product. Even Superdrug's are well over £1 these days, so this product really does still represent excellent value in my opinion.

      Comments

      Login or register to add comments
    • More +
      22.04.2013 20:37
      Very helpful
      (Rating)

      Advantages

      Disadvantages

      Effective and fast working pain relief tablets

      I found myself out of pain killers last week with a nasty headache that I couldn't shake. I drive past Tescos on my way to work and so grabbed the first pain killer that I could see and that happened to be the Express Pain Relief tablets by Tesco.

      What does the product do?
      The product has been designed to provide relief from headaches and migraines. It can also be used for a variety of other symptoms including period pain, back pain, muscular pain, dental pain and nerve pain as well as from the symptoms of cold and flu.

      Active ingredient
      The special ingredient in these tablets is Ibuprofen Lysine which is an anti inflammatory drug which works to reduce pain, fevers and swelling.

      Usage
      The tablets should be swallowed whole with water. If you are an adult or a child who is over the age of 12, then you can take one or two tablets with water. You can take another one or two tablets four hours later if you still have your symptoms. You shouldn't take more than 6 tablets in a period of 24 hours. You shouldn't take these tablets for more than 10 days and you should see your doctor if your symptoms persist.

      Warnings
      The product is not suitable for use by those who are under the age of 12. It shouldn't be taken by those who are breastfeeding or pregnant. You should also speak to your doctor if before taking the tablets if you are elderly or a smoker. There is plenty of information given about the product on the packaging and there is an information book included which lists all of the dos and don'ts.

      Price
      The product costs around £2 for 12 tablets and I got my from my local Tesco supermarket.

      My experience
      The product comes packaged within a purple and silver box which contains plenty of information about the product. The tablets are formed into a rectangle shape which curved edges and they are white in colour. They are easy to pop out of the foil wrapper. The tablets have a smooth outer coating which makes them easy to swallow down. You can't taste the tablet in your mouth as long as you swallow it quickly and you aren't left with a nasty, chalky taste in your mouth which is something which puts me off taking some types of medication. They don't get caught in your throat either.

      The first time that I took these tablets, I had a bad tension headache. I felt that they got to work quite quickly and I'd say that within half an hour, the pain has subsided and was mostly gone and I felt completely better within an hour. The second time that I took the product was to relieve the symptoms of my self inflicted hangover. I had a thumping headache and again within half an hour, these tablets banished the pain and left me able to get on with my day. It didn't stop the sickness though! Never of my headaches returned so I didn't have to take a second dosage. I haven't tried taken the tablets for period pain yet or for cold symptoms but I would think that they would do a good job. I haven't suffered any side effects from taking the tablets.

      Conclusion
      All in all, I am really happy with tablets. They didn't cost much and they got rid of two different types of headaches quickly and prevented them from coming back. The tablets are smooth and easy to swallow, and they don't leave a horrible taste in your mouth. I would happily repurchase these tablets.

      Comments

      Login or register to add comments
    • More +
      01.04.2013 23:59
      Very helpful
      (Rating)

      Advantages

      Disadvantages

      Great value, work well. Worth a try, keep an eye out for these

      Introduction:

      After suffering from many aches and pains over the past few weeks, I needed some pain killers to help me get through the day a bit easier. I went into tesco to pick up a few things for my cold and noticed these brightly packaged pain killers on the shelf. I had tried other tesco pain killers in the past and found them to be of good quality and working well, these said they were extra power so I thought they would be excellent.

      Price:

      These cost 45p for a pack of 16 caplets. This is good value as a pack can last you a goof few days. You are supposed to take 2 caplets at a time so you get 8 doses for 45p, making them roughly 7p a serving. This is good value because after taking you feel much better! You can't put a price on feeling better, I would pay much more. The packaging states that the caplets contain Paracetamol, aspirin and caffeine. All well known substances. The packet says they are good for, feverishness, rheumatic pain, muscular aches and pains, joint swelling, sprains and strains.. etc.

      Do they work?:

      I have been impressed with these caplets as they tackle pain pretty fast. They are really good for headaches and 20 minutes after taking the caplets my headache felt better. When I had a cold I was suffering from an achy body and back, these really helped to relieve that feeling and made me feel twice as good. My girlfriend also used these for her period pains and she believes they are just as good as branded period pain tablets. Because these are useful for so many different pains, they are an essential in my first aid shelf!

      Overall:

      I would recommend that you get some of these. The mix of paracetamol and aspirin tackle pain well.The caffeine also gives you a little boost which is nice when you are feeling down and under the weather. These are good for many different aches and pains. They are only available at tesco and to me they are just as good as branded products which are far more expensive than these. They are affordable and you dont have to spend to much to make yourself feel better! These will be getting 5 stars from me because of there value and there usefulness.

      Josh - Jlaker1992

      Comments

      Login or register to add comments
    • More +
      21.03.2012 10:32
      Very helpful
      (Rating)
      7 Comments

      Advantages

      Disadvantages

      Tesco Extra Power Pain Reliever Caplets - Pain Killers That Works

      There are many things that give me pain in my life, ranging from the general failings of modern society to the passing of spicy Yemenite food,(I'll never learn - it's just too tasty!) but on this particular occasion, the provider of pain warranting relief was a pulled muscle in my neck. I'm not sure if it was caused by my recent sojourns to the gym after an 18 month absence and a few inches on the waistline, or if it was down to the fact that I am not used to cranking my neck up to see Tottenham Hotspur so far up the league table; but either way, I was in pain and I wanted to take something to relieve it. Having recently purchased for the first time, the Tesco Extra Power Pain Relievers for the first ever time, and read their uses, I thought I would give them a go.


      What They to Be Used For:

      The pack states that: For the relief of mild to moderate pain including headache, migraine, neuralgia, toothache, sore throat and period pains. They are also for the symptomatic relief of sprains, strains rheumatic pains, sciatica, lumbago, fibrositis, muscular aches and pains, joint swelling and stiffness, influenza, feverishness and feverish colds.


      Dosage Advice:

      As with all medications it is important to read the dosage and instructions provided. In this case it is: Adults, elderly and young persons over 16 years: 1 or 2 caplets every 4 hours up to a maximum of 6 caplets over 24 hours.

      Not to give to children under 16 years and to swallow with water. There is a leaflet inside the box which lists possible side effects, storage advice and the ingredients other than the 300mg of aspirin, 200mg of paracetamol and 45mg of caffeine stated on the front of the pack. The caplets do contain sorbitol (E420) which apparently if you are intolerant to some sugars you may want to consult a doctor before taking.


      Cost and Comparison

      Available from Tesco stores and Tesco online they are priced at 40 pence, down from 45 pence. This is for 16 caplets and the price offer is available until the 15/4/2012. How this compares to some of the similar pain relievers offered by Tesco can be seen here:

      Tesco Extra Power Pain Relievers 16 caplets 40 pence
      Tesco Ibuprofen 200mg Tablets (16) 41 pence
      Tesco Paracetamol 500Mg 16 Tablets 15 pence
      Tesco Ibuprofen 200Mg Liquid Caps 16S 115 pence
      Nurofen Tablets 200mg16S 180 pence
      Anadin Extra 16 caplets 190 pence


      It is worth noting that the Anadin Extra contains exactly the same levels of aspirin, paracetamol and caffeine as the Tesco Extra Power Pain Relievers reviewed here.






      The Usage

      Tolerant to sorbitol, I took the caplet with water as instructed and waited for the pain in my neck (no, not my other half) to abate. The time I took the caplet was at about 9pm and I first noticed the pain dissipating was around the 9.30 - 9.45pm time. I was tucked up in bed with the 'er indoors supping from a cup of Options Turkish Delight Hot Chocolate (must review that sometime - low calorie chocolately gold!) whilst watching an episode of the excellent Breaking Bad (another to add to the ever-growing list to review) and I felt the pain in my neck noticeably subsiding. I was positioned correctly in accordance with the instructions of a qualified physiotherapist - luckily I have the pick of either a mother or sister in that field. Sure enough the paracetamol and the aspirin, both analgesics, kicked in and the pain had abated enough for me to feel the difference. Whereas the pain was quite overwhelming in the sense that it limited my movements, within a quarter of an hour my movements were less painful and I as restricted less.

      What has to be said in this review is that by about 10.30pm I was sound asleep mid episode. The caffeine which apparently helps increase the effects of paracetamol and makes you more alert; had, in fact, not made me more alert. 10.30pm is not the normal time I take the wooden hill to Bedfordshire, my mother doesn't dictate my bed times now - I have a fiancé for that. So, I can only put the effects of the caplet as being strong enough to aid the sleep process. I was pleasantly surprised at the noticeable effect the caplets had so I shouldn't be surprised at them helping bring about sleep early and I would be certainly interested in testing their strength during more traditional waking hours.


      Conclusion

      For the price of 40 pence, a pittance compared to the Anadin Extra containing the same ingredients and nearly 5 times the price, these certainly tick the box when it comes to value. They also tick the box when it comes to pain relief. My neck was in considerably less pain, or least I was feeling it considerably less. However, the strength of these caplets would make me wary about taking these during the day, particularly during the afternoon when energy levels are low. These caplets do exactly what they say on the box and I would have no hesitation in taking them again if I didn't mind aiding the sleep process along with seeing the pain abate.

      Overall an effective, high strength pain reliever that compares very favorably to alternatives cost wise but I would have reservations about using if I needed to be alert and felt the 45 mg of caffeine did not support alertness. Still, a good addition to the medical cabinet and I am happy with my purchase.

      Comments

      Login or register to add comments
      • More +
        08.12.2011 14:04
        Very helpful
        (Rating)

        Advantages

        Disadvantages

        A good staple to have in any medicine cabinet!

        When it comes to aches and pains, sadly I am no stranger to them. I suffer with Sciatica and Ccxidinia in my spine as well as a problem with my Achilles heel and migraines. Yes I get headaches but sometimes I get a dreaded migraine in which my head feels like it will explode and I'm sick as a dog. Before I get stuck into this review although these are rather good for a whole variety of ailments they don't touch my migraine, Sciatica or my ccoxidina which is a problem with a bone in my spine but I have taken them when I had ear infection, headaches and even a cold.

        The Packaging:

        The tablets caplets come in a yellow and silver coloured box and on the front of that box we are told that they are Tesco Extra power Pain Reliever Caplets 'Paracetamol, aspirin and caffeine' and that they are coated so easy to swallow and fast and powerful and in my box there are 16 caplets. On the back of the box other information listed includes being told a bit about the ailments they can be used for, dosage advice is given as are warnings and ingredients and contact details for Tesco are given. Inside the box you get two white plastic trays each with 8 caplets in each and they are foil backed and we are told on that backing clearly what they are. There is a pamphlet also including in the box giving us yet more information on the caplets. This is highly informative packaging.

        What The Tablets Are Meant To Help With:

        For the relief of mild to moderate pain including headache, migraine, neuralgia, toothache, sore throat and period pains. They are also for the symptomatic relief of sprains, strains rheumatic pains, sciatica, lumbago, fibrositis, muscular aches and pains, joint swelling and stiffness, influenza, feverishness and feverish colds.

        Dosage Advice:

        Adults, elderly and young persons over 16 years: 1 or 2 caplets every 4 hours as required with a maximum of 6 caplets in 24 hours.
        Do not give to children under 16 years.

        Taking Them:

        Well I take them as instructed to of course. The caplets are white, smooth and oblong with rounded off corners and not too thick. There is an indented line to the middle of them perfect for use with a tablet splitter if you have issues with larger tablets though to be fair to the these are not difficult to swallow as they are coated and they are too thick either.

        Like I mentioned earlier there are things that these haven't helped with and of course they are only too help with mild to moderate pain. When I had a cold and a bit of a headache and a sore throat these seemed to help and keep a temperature at bay and I was pleased with them. My earache they didn't help with as that was a rotten infection but again I didn't get a temperature or anything when taking these which you can get with an infection of course. They have helped with mild period pains and fast though the more severe that pain is they don't work sadly. I haven't found them to help with my Sciatica at all even though I am told on the box they should help but then I don't find that even hard drugs from the Doctor fend that off sadly. My migraine, well I still need medication from the Doctor for those.

        Basically these do help with mild aches and pains and I can't fault them when I had a cold and when I get a cold I always get a headache and stiffness which I didn't get periodically taking this. These definelty have a lpace in my medicine cabinet and the other day my mate who is always round here helped herself to a couple of these for a banging headache and said it was gone after just 20 minutes of consuming these which is good.

        These are available in tablet /caplet form from Tesco's (wwwtesco.com) and the price for 16 of them (and the only size I have seen these available to purchase in is a 16 pack box) for 45p which is great value for a fast acting product...when it works lol

        Comments

        Login or register to add comments
      • More +
        18.11.2011 11:30
        Very helpful
        (Rating)
        2 Comments

        Advantages

        Disadvantages

        Strong and fast pain relief.

        I am usually the type of person who will endure pain because I hate taking any kind of medication. However, as I have gotten older I've discovered it's more difficult to cope with pain than it used to be! I recently came down with a really bad cold and sore throat on top of already suffering from period pain and upper back strain. I was literally floored and felt so bad all over that I asked a family member if they could get me some pain relief. They got me these Tesco Extra Power Pain Reliever caplets.

        There are 16 caplets in one pack and they come inside a cardboard box packed seperately in little foil pouches which you need to punch out to get the caplet out. There is an information leaflet inside the box and there is some information written on the box too. You should keep both the box and the leaflet for reference. The box is also marked with braille. There are clear warnings printed on the box which include asserting what ingredients is in the tablets as well as stating not to take these with any other products containing paracetamol. It also says to seek immediate medical help in the event of an overdose.

        Tesco say these are for the relief of "mild to moderate" pain including headaches, sore throats, all sorts of muscle and joint sprains and injuries, period pains, toothache and more.

        The dosage is 1 to 2 caplets every fours hours as required up to a maximum dosage of 6 caplets in 24 hours. Anyone under 16 years old should not take these due to the strength of the ingredients. The caplets contain a blend of aspirin (300mg) and paracetamol (200mg) as well as caffeine (45mg).

        The caplets are really compact and easy to swallow. I don't have a problem swallowing tablets unless they are large. These are a good size to be able to knock back. You need to take them with water only. I liked that the tablet did not start to dissolve when I put it into my mouth. Sometimes with pain killers you take a sip of water and immediately you can taste the horrible bitter powder dissolving on your tongue just before you swallow. With these caplets they stay intact and slip down the throat easily. I found that even with a sore swollen throat they were easy to swallow. The caplets are marked half way down their capsule shape with an indent so you can snap them in half. However, it does state on the dosage instructions to take either one or two capsules.

        I initially took two tablets to combat my trio of pain symptoms (throat, period pain and back ache). I took them in the morning hoping to be able to go about my day as normal. Within half an hour of taking the caplets I felt more energised and alert. I think the caffeine ingredient definitely aids with this energy boost. My back ache and period pains eased but I still could feel my sore throat although it wasn't as raw. An hour or so after taking the caplets I started to get a niggling stomache pain - nothing major but it was slightly uncomfortable. I wasn't sure if this was a result of being ill in general or if it had been the caplets.

        Later on I decided to take only one caplet to see if it was as effective and to monitor the effects on my stomache. This time I did not have any pains in my stomache but I still felt the pain relief. The following day I tried taking two caplets again as I felt quite rough with my cold and felt the pain in my stomache after taking the caplets. I was told by a family member that the stomache pain is the result of the aspirin ingredient irritating my stomache and that perhaps I should stick to pure paracetemol products in the future.

        I really liked the fact that taking these caplets gave me fast pain relief from my period pain and muscle ache and also helped ease the pain of a sore throat. I also liked that I was given a bit of extra help to feel alert and perky again. I don't think I could have carried on as normal if these caplets hadn't given me that little caffeine boost. However, I am concerned that I suffer from minor irritation of the stomache after taking these. It sort of confirms all the reasons why I hate taking medication at all!

        I am still suffering from a bad dose of cold with a sore throat and chest and I am still taking one caplet when I need to which has been every couple of days. They are proving to be very helpful and helping me to get through the days when I need to exert more energy. I would recommend these caplets but advise caution with the dosage especially if like me you aren't used to taking any sort of medication at all.

        www.tesco.com

        Comments

        Login or register to add comments
        • More +
          07.11.2010 15:52
          Very helpful
          (Rating)

          Advantages

          Disadvantages

          spend a bit more for a better service

          When I am in pain, usually suffering from a headache I normally opt for something stronger than paracetomol as I often find it does not work quick enough if at all for me. However, one day whilst at work I was caught off guard without any pain relief in my bag but a work colleague gave me some of these. Although I did not purchase these I believe they cost around 45p for a pack of 16 tablets. These tablets are coated which makes them easier to swallow and claim to work on an extensive list of mild to moderate pain which include the following:

          -Headache
          -migraine
          -neuralgia
          -toothache
          -sore throat
          -period pains
          -strains
          -rheumatic pain
          -sciatica
          -lumbago
          -fibrostis
          -muscular aches
          -joint swelling and stiffness
          -feverishness and feverish colds

          Personally I have only used these tablets to combat headaches so I can only comment on the effectiveness in this area. It is recommended that these be taken by individuals over the age of 16 with the recommended dosage being 1-2 tablets every four hours. I always take the maximum dosage of 2 tablets and only expect to do this once when I have a headache and expect my remedy to be fast acting. I have used these tablets on a number of occasions when I have had nothing stronger. On the majority of occasions I have found I have only needed one dose, but they have taken upto a couple of hours to work and on two instances where I had a more severe headache I have needed 2 dosages. Due to this factor I am not convinced that these tablets would be very effective in dealing with more intense pain as well as other stronger pain relievers.

          Overall, I award this product 2 stars as it is good value for money and does work eventually, but personally I would rather pay a bit extra and get faster acting pain relief. I can't think of any situation in which I would be prepared to prolong my suffering for the sake of saving a few pence. I was grateful that my colleague has these but would not go out of my way to buy them.

          Comments

          Login or register to add comments
        • More +
          26.05.2010 17:13
          Very helpful
          (Rating)

          Advantages

          Disadvantages

          Give then a go!!!!

          PAINKILLERS

          TESCO EXTRA POWER PAIN RELIEVER CAPLETS

          A few weeks ago I hurt my back and had to take painkillers for a while. I took Anadin Extra because I always thought they were the most effective but then my mum put me on to Tesco Extra Power Pain Relievers and I was surprised to find they worked just as well as the Anadins I was a bit surprised as the Anadin Extra are £1.64 for a box of 16 whereas the Tesco Pain relievers are only 45p for 16! That's over a pound cheaper for what looked like the same thing.

          I was sure I was getting something more for my money in the Anadins but when I looked at the ingredients they are identical.

          Tesco Extra Power Pain Reliever Caplets are in a yellow and silver box with the word Tesco in silver and the words Extra Power in red, then in green the words Pain Reliever, and in much smaller writing the word Caplets. There is a picture of the tablets on the front and in red at the bottom the words :-

          "Paracetamol, aspirin and caffeine coated - easy to swallow fast and powerful."

          On the back it gives a brief out line of the things that you could use the tablets for and the dosage instructions. There is also the usual warning about not taking them with any other paracetamol products, and keeping them away from children.

          Each caplet contains the following ingredients:-
          Paracetamol 200mg
          Aspirin 300mg
          Caffeine 45mg

          There is a patient information leaflet inside the box that covers things in more detail, such as side effects and storage instructions. The tablets come in two strips and push out easily. They are very easy to swallow due to their shape and they are an excellent pain killer, just as good as Anadin Extra.

          I cannot believe the makers of Anadin can justify such an outrageous price for an identical product that costs a fraction of what they charge. Basically they are charging you over a pound for the name Anadin Extra on the box!

          Im sure there are a lot of people who buy the Anadins believing they are a better pain killer than the cheaper Tesco alternatives but I would urge anyone to check the ingredients, you may just make yourself a saving.

          ADVANTAGES
          Excellent pain relief
          Good price

          DISADVANTAGES
          None!

          Comments

          Login or register to add comments
        • More +
          01.04.2009 22:11
          Very helpful
          (Rating)
          2 Comments

          Advantages

          Disadvantages

          Does what it's supposed to, what more do you want?

          I never used to bother with any kind of tablets as I hate taking them and they didn't seem to be very helpful. A couple of years ago I decided to give them another go as I was 'too busy for pain'!

          I settled on Anadin Extra, containing caffeine, as they seemed to do the job and I've got a major caffeine addiction so anything that's going to give me an extra hit is a bonus!

          A few weeks ago, while shopping I remembered that I was all out so headed to the relevent aisle. Inoticed they did a Tesco version and thought I'd give them a try as I am usually happy with Tesco brands and at 45p compared to £3 odd it was worth a try.

          You get 16 tablets in the pack and each one contains paracetamol, asprin and my much needed caffeine. You should take 1 - 2 every 4 hours as needed.

          The reason I am writing this review tonight is that a friend came round earlier and I stupidly helped her to finish a bottle of wine. I'm not good with drinking in the afternoon anyway and wine always gives me a headache as it is so I am currently suffering - or was, anyway!

          I took two tablets at 8.30 and by 9.00pm my pain had disappeared - brilliant! So I can now verify that they do work and are well worth 45p (or 2.8p each)!

          They can be used for:
          headache
          migraine
          neuralgia
          toothache
          sore throat
          period pains

          Relief from:
          sprains
          strains
          rhumatic pain
          sciatica
          lumbargo
          fibrosis
          aches and pains
          influenza
          fever

          They can be taken by anyone over 16 and contain 200mg paracetamol, 300mg asprin and 45mg caffeine.

          One thing to watch is if you are sensitive to caffeine you won't want to be taking these at night. I'm not sure what 45mg is equivelent to though, It hasn't bothered me but then I have a stupidly high tolerence level!

          Overall, it does what it says on the box - recommended!

          Comments

          Login or register to add comments
          • More +
            26.01.2009 12:10
            Very helpful
            (Rating)

            Advantages

            Disadvantages

            Does whats intended.

            I'm often one for suffering colds/flu period pain ect so while doing my weekly shop in Tesco I decided to stock up on my pain relief and chose these extra power pain relief caplets.
            I can most certainly say they deffinately do the trick.
            They also help with most symptoms from headache,migraine, neuralgia, tootache and muscular pains.
            These caplets can be taken advised from the age of 16 years taking 1-2 caplets every 4 hours I find I only need to take 3 dosages and my pain has gone although If I have cold or flu it may take a little longer.

            These are also very cheap to buy which is why I thought I would try them.

            The ingredients contain paracetamol 200mg, asprin 300mg, caffeine 45mg and also contains sorbitol.

            The pacaging shows all the important information that is normally printed on medication and these caplets are very well packaged.

            Comments

            Login or register to add comments
          • More +
            04.07.2001 05:49
            Very helpful
            (Rating)

            Advantages

            Disadvantages

            Whilst shopping in Tesco, I remembered that I needed more paracetamol or some kind of pain relief tablets, so I gave these a go, and I'm very impressed. The tablets contain paracetamol and aspirin which I find is good for headaches, and equally good for period pain as it reduces swelling and provides pain relief. The packet also claims pain relief from toothache and sprains and muscular aches, not to mention flu and a fever, and I believe that it would help in all of these occasions, but I can only vouch for headaches (which have in my case been fairly bad and treated well with these pills) and period pain (which again, can be quite nasty). the pills themselves are easy to swallow too, as they are covered by a sort of shiny layer which helps them slip down easily...they certainly don't taste as yucky as paracetamol! What I would say is make sure you eat before you take them, as aspirin is dangerous if you don't. For cheap, fast acting, effective pills, these are very good, and I'm impressed.

            Comments

            Login or register to add comments